Worries

by Angela
(Cheshire, OR USA)

Hello! I have been on compounded progesterone for one year now. I started taking it because I was developing severe Perimenopause symptoms, Insomnia, night sweats and severe mood swings. It took a few months for the Progesterone to help these symptoms but once we got the right dose (which for me was 100-150mg depending upon the time of the month)my sleep was almost back to normal and my night sweats were completely gone up until now. I have been sleeping good for about nine months but now I feel like I am headed right back into the Insomnia and I am having night sweats during the night though they aren't as bad as the first time so far. I am able to go to sleep fine but wake up several times during the night and find it hard to fall back to sleep. Usually around 11 or 12 and then again at 3. I have to wake up at 5 so this makes it rough. I was hoping my body would even out and I wouldn't have to go through this again. Is this normal for it to transition back again or is there something wrong? When you wake up during the nights and have night sweats is that a sign of too much estrogen or progesterone? I am afraid I am starting over again. Do I need to go get tested. I have been reluctant because it is so expensive. I am under a lot of stress most of the time which I know doesn't help but I have been this way most of my life. I have also developed severe itchy legs but only the legs, no where else? Is this hormone related? Tanning beds seem to increase the itching. I have been tanning for years with no problems up until the last few months where if I go in and tan it creates hives but I have stopped going and I still have very itchy legs? I have not changed soaps, etc or my diet. I eat very well and have been tested for food allergies which hasn't come up with anything? Any insight would be greatly appreciated.

Thank you so much!
Angela

Comments for Worries

Click here to add your own comments

Feb 10, 2013
Worries
by: Wray

Hi Angela I've answered most of your queries on another page you did, the link is here. I'm assuming it is you, although in once instance you're living in Eugene and another in Cheshire! You didn't mention the night sweats and Hot Flushes on your other page, I've found 400mg/day is needed to stop them. You didn't mention stress in your other query, but I did. This explains why the urticaria is playing up, and why the progesterone is not working now. I suggest you increase to 400mg/day but not in oral form, creams or suppositories are the best. Take care Wray

Feb 12, 2013
Dhea
by: Laura

Hi Wray,
I am currently using progesterone therapy (creams and oral) 45 mg cream in the morning and 100 oral at night.My last saliva test showed my estradiol to be elevated at 4.7 (optimal 1.3-3.3) and my progesterone at 2321 which is in range of 200-3000. Ratio was good too at 494 (range 100-500).i still experience some anxiety and low moods. My integrative doctor wants to add 5 mg DHEA since mine tested low normal at 4.3 (range is 2-23) and testosterone is 28 (range 16-55). Do you think the DHEA will make anxiety worse?

Feb 13, 2013
Dhea
by: Wray

Hi Laura I feel it's better if the ratio is 600:1 and over. We've discovered this from Saliva Tests we run. This would explain your continued Anxiety and low moods. I don't agree with giving women DHEA, but it's up to you. It does follow the androgen route, see this chart by Genova Diagnostics. So testosterone levels can increase, see here, here, here and here. I'm sure for a short time it would be fine Let me know if you do try it and how you feel. Take care Wray

Feb 13, 2013
Worries
by: Anonymous

Thanks. I have started the dhea but just a few days ago. How do I figure out my estrogen to progesterone ratio?

Feb 16, 2013
Worries
by: Wray

Hi Laura The only way to find your oestrogen to progesterone ratio is having a blood or Saliva Test. I don't find they are critical, as I prefer to go by symptoms. But they can explain why a woman is feeling so awful. Take care Wray

Feb 18, 2013
Periods
by: Laura

Will using progesterone only affect menopause? Meaning, will using it cause a post menopausal woman to have periods? Or will it stop periods in a perimenopausal woman? It would be nice to know if any bleeding I have is just from my own ovarie production and nothing external. I used to be on estrogen pellets but last one was in July.

Feb 21, 2013
Periods
by: Wray

Hi Laura Oestrogen and only oestrogen can build the uterine lining, progesterone can't. Oestrogen is a mitogen causing cells to proliferate, progesterone inhibits mitosis. So it won't cause a woman in Menopause to bleed, and it can stop bleeding in women in Peri-menopause or younger. But only if amounts of 400mg/day or more are used. I don't understand when you say it would be nice to know any bleeding is from your own ovaries, the ovaries don't bleed, it comes from the uterus. And what do you mean by 'external' bleeding? If you continue to use oestrogen, you will continue to build up the uterine lining and bleed too. So I'm relieved you haven't had another pellet inserted. Take care Wray

Feb 21, 2013
Worries
by: Laura

Thanks. What I meant was if I have any bleeding then I feel better knowing its because my ovaries are still functional rather than any external supplementation causing it. Does that make sense? I don't want to continue with periods due to any hormones I am taking. But your response has answered my questions.

Feb 24, 2013
Worries
by: Wray

Hi Laura I'm pleased it explained things. Let me know how you get on. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...